Alert archive / California / Heavy Snow Warnings in 2005
Heavy Snow Warning 2, NWS Medford, OR
NWS Medford, OR issued this heavy snow warning at Dec 30, 2005, 2:53 PM PST for Siskiyou County, California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2005, 2:53 PM PST (22:53 UTC)
- Expired
- Dec 30, 2005, 11:13 PM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this heavy snow warning went out at Dec 30, 9:02 AM PST, 5 hours 51 minutes earlier.
Area forecast discussion, Dec 30, 9:02 AM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST FRI DEC 30 2005
.DISCUSSION...A STRONG COLD FRONT IS MOVING ONSHORE THIS MORNING.
AHEAD OF THIS FRONT ...THERE ARE STRONG AND GUSTY WINDS ALONG THE
COAST AND OVER THE SHASTA VALLEY. WINDS WILL LESSEN ALONG THE COAST
BY EVENING ONCE THE FRONT PASSES AND BY LATE TONIGHT IN THE SHASTA
VALLEY. THIS IS A VERY MOIST SYSTEM AND IS BRINGING HEAVY RAIN TO
SOUTHWEST OREGON AND NORTHERN CALIFORNIA. SMALL STREAM OR URBAN
FLOODING IS EXPECTED IN AREAS OF HEAVIEST RAINFALL...MAINLY FOR THE
FOOTHILLS OF THE CASCADES AND SISKIYOUS AS WELL AS JACKSON...
JOSEPHINE...CURRY..AND PORTIONS OF SISKIYOU COUNTY. FLOOD ADVISORIES
HAVE BEEN ISSUED. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL FOR
RIVERS IN THE FORECAST AREA AS WELL. RAINFALL IS EXPECTED TO CONTINUE
THROUGH TODAY AND TONIGHT AS THE FRONT PUSHES INLAND. TWO SHORTWAVES
MOVING INTO THE PACIFIC NORTHWEST TONIGHT AND TOMORROW WILL BRING
ADDITIONAL RAIN TO THE AREA INTO SATURDAY.
NO UPDATES NEEDED TO THE ZONES. FLOOD WARNINGS WILL BE UPDATED AS
NEEDED. PLEASE SEE THE PDXFLSMFR FOR DETAILS.
.PREVIOUS DISCUSSION...ANOTHER IN A SERIES OF STRONG...WET BUT
GENERALLY WARM WINTER STORMS IS BRINGING YET ANOTHER DELUGE OF RAIN
TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS WILL AGGRAVATE
ALREADY SWOLLEN RIVERS AND CREEKS ACROSS THE REGION...BRINGING YET
ANOTHER ROUND OF FLOODING TO OUR AREA. STRONG WINDS CONTINUE ALONG
THE COAST THIS MORNING WITH MULTIPLE REPORTS ABOVE 65 MPH BEING
REPORTED. WARM ADVECTION WILL RAISE SNOW LEVELS QUICKLY THIS MORNING.
SNOW IS BEING REPORTED AT BOTH MOUNT SHASTA SKI PARK AND SISKIYOU
SUMMIT...WITH SQUAW PEAK SHOWING A TEMPERATURE 39 DEGREES. WITH
INCREASING SOUTHERLY WINDS THE REMAINING POCKETS OF COLD AIR SHOULD
BE SWEPT OUT BY MID MORNING. SYSTEM STALLS OVER THE REGION WITH
SHOWERS CONTINUING TO SOAK THE REGION AHEAD OF THE NEXT STRONG SYSTEM
COMING IN SUNDAY.
MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS SYSTEM BRINGING YET
ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN. WITH 850 MB WINDS OF
80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY
AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING THIS SYSTEM WHICH
WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND DOWN TO THE
VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL POOL ALOFT
WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE COASTAL
WATERS AND INLAND INTO THE COASTAL RANGES BEFORE DISSIPATING.
&&
.AVIATION...CONDITIONS ARE MOSTLY MVFR WITH ISOLD IFR AREAWIDE.
STRONG SOUTH WINDS ALOFT WITH THIS SYSTEM ARE SURFACING OVER THE
COAST AND LOCAL INNER VALLEYS...AND SHOULD PRODUCE AREAS OF LOW LEVEL
WIND SHEAR. WINDS WILL LESSEN ALONG THE COAST BY EVENING. INLANDS...
WINDS WILL REMAIN STRONG THROUGH THE EVENING...DECREASING
OVERNIGHT.
WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
0-20 NM.
GALE WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
20-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
BORDER 0-60 NM.
HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH MONDAY AFTN.
FLOOD WARNING COQUILLE RIVER AT COQUILLE THROUGH SATURDAY NIGHT
FLOOD WARNING SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT
THROUGH SATURDAY NIGHT.
FLOOD WARNING ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH
SATURDAY NIGHT.
FLOOD WARNING FOR THE ILLINOIS RIVER AT KERBY THROUGH TONIGHT
URBAN AND SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR
JACKSON COUNTY AND JOSEPHINE COUNTY THROUGH SATURDAY
SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR THE EASTERN
DOUGLAS COUNTY FOOTHILLS...SOUTHERN OREGON CASCADES
HIGH WIND WARNING...SOUTH COAST ZONES 21-22 THROUGH THIS
AFTERNOON.
HIGH WIND WATCH...SOUTH COAST ZONES 21-22 LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR OR ZONES 22-23-24 AND 26.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
FOR OR ZONE 30
CA...STORM WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
0-20 NM.
GALE WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
20-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY THROUGH FRIDAY ZONES 82 AND 83.
FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
NIGHT
FLOOD WARNING NOW IN EFFECT FOR THE SCOTT RIVER NEAR
FORT JONES THROUGH SATURDAY NIGHT.
SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR SISKIYOU
MOUNTAINS AND THE KLAMATH BASIN.
WIND ADVISORY...ZONE 81 THROUGH FRIDAY EVENING.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR CA ZONES 80>82.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY
MORNING FOR CA ZONES 82 AND 83. &&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 29, 5:38 PM PST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 538 PM PST THU DEC 29 2005 ORZ021-301430- SOUTH CENTRAL OREGON COAST- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY. PZZ350-353-356-370-373-376-301430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ022-301430- CURRY COUNTY COAST- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD BEACH. SEE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY. SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE FLOOD STATEMENT FOR DETAILS. ORZ024-301430- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. ORZ023-301430- CENTRAL DOUGLAS COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ080-301430- WESTERN SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ081-301430- CENTRAL SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ082-301430- SOUTH CENTRAL SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. ORR
In the hours before
Local storm report, Dec 30, 10:51 AM PST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1051 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM HEAVY RAIN 2 SE ASHLAND 42.17N 122.68W
12/30/2005 1.00 INCH JACKSON OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 1030 AM.
1048 AM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
12/30/2005 1.00 INCH JACKSON OR TRAINED SPOTTER
11 HOUR RAINFALL ENDING AT 11 AM.
&&
ORRLocal storm report, Dec 30, 11:18 AM PST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1118 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HEAVY RAIN 5 N CANYONVILLE 43.01N 123.30W
12/30/2005 1.00 INCH DOUGLAS OR TRAINED SPOTTER
6 HOUR RAINFALL ENDING AT 11 AM.
1118 AM HEAVY RAIN 2 SSW COOS BAY 43.35N 124.24W
12/30/2005 3.42 INCH COOS OR TRAINED SPOTTER
RAINFALL FROM MIDNIGHT TO 1115 AM THIS MORNING.
&&
ORRLocal storm report, Dec 30, 11:53 AM PST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1153 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HEAVY RAIN 3 SE ASHLAND 42.17N 122.66W
12/30/2005 0.90 INCH JACKSON OR TRAINED SPOTTER
4 HOUR RAINFALL ENDING AT 1120 AM.
1128 AM HEAVY RAIN 1 SSE GOLD HILL 42.42N 123.04W
12/30/2005 1.90 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 1125 AM.
1129 AM HEAVY RAIN N POWERS 42.88N 124.07W
12/30/2005 2.33 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 1125 AM.
1143 AM HEAVY RAIN 5 ENE CAMAS VALLEY 43.07N 123.59W
12/30/2005 1.90 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL FROM MIDNIGHT TO 1140 AM.
1146 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/30/2005 1.00 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL FOR PAST 2 HOURS ENDING AT 1130 AM.
1148 AM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
12/30/2005 1.00 INCH JACKSON OR TRAINED SPOTTER
RAINFALL FROM 8 AM TO 1130 AM THIS MORNING.
1152 AM HEAVY RAIN 1 N ASHLAND 42.20N 122.70W
12/30/2005 1.30 INCH JACKSON OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 1150 AM.
1153 AM HEAVY RAIN 2 WSW GRANTS PASS 42.43N 123.36W
12/30/2005 1.85 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 1155 AM.
&&
ORRLocal storm report, Dec 30, 12:28 PM PST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1228 PM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN 2 ENE ROSEBURG 43.23N 123.32W
12/30/2005 1.20 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL 8 AM TO NOON.
1206 PM HEAVY RAIN SUTHERLIN 43.39N 123.32W
12/30/2005 2.10 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL 730 AM THURSDAY TO NOON FRIDAY. .90 OF AN INCH
HAS FALLEN SINCE 730 AM.
1210 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
12/30/2005 3.47 INCH CURRY OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT NOON. SIXES RIVER AND FLORES
CREEK OVER THEIR BANKS.
1228 PM HEAVY RAIN 4 N ROSEBURG 43.28N 123.35W
12/30/2005 1.00 INCH DOUGLAS OR TRAINED SPOTTER
RAIN FALL FORM 9 AM TO 1225 PM.
&&
ORRLocal storm report, Dec 30, 1:07 PM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
107 PM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HEAVY RAIN 1 N ROSEBURG 43.23N 123.36W
12/30/2005 1.91 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL FROM 10 PM THURSDAY TRO 2330 PM FRIDAY.
0105 PM HEAVY RAIN 2 SE ASHLAND 42.17N 122.68W
12/30/2005 1.57 INCH JACKSON OR TRAINED SPOTTER
RAINFALL FROM MIDNIGHT TO 1244 PM.
0105 PM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
12/30/2005 1.46 INCH DOUGLAS OR TRAINED SPOTTER
6 HOUR RAINFALL ENDING AT 1255 PM.
0107 PM HEAVY RAIN 1 N ASHLAND 42.20N 122.70W
12/30/2005 1.52 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 1 PM.
&&
ORRLocal storm report, Dec 30, 1:22 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
122 PM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN N SHADY COVE 42.61N 122.82W
12/30/2005 1.27 INCH JACKSON OR TRAINED SPOTTER
5 HOUR RAIN FALL ENDING AT 115 PM.
0122 PM HEAVY RAIN 2 NNW SITKUM 43.18N 123.87W
12/30/2005 1.70 INCH COOS OR TRAINED SPOTTER
RAINFALL FROM 745 AM TO 120 PM TODAY.
&&
ORRThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:03 AM PST | Snow Advisory | MFR | Jackson, Josephine, Klamath, Lake | 31 hr |
Nearby
Heavy Snow Warnings in California, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.